Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 155, NWS Wichita, KS

June 27, 20137 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 7:06 PM CDT for 7 counties in Kansas. It was in force for 54 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 7:06 PM CDT (00:06 UTC)
Expired
Jun 27, 2013, 8:00 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 14 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:10 PM CDTTSTM WND DMG5 Wnw Clearwater, KS8 INCH DIAMETER TREE DOWN. REPORTED BY NWS EMPLOYEE. DELAYED REPORT
Jun 27, 7:10 PM CDTTSTM WND DMGWest Wichita, KSOFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD MAJOR TREE DAMAGE ACROSS WEST WICHITA...INCLUDING SOME TREES ON HOMES.
Jun 27, 7:11 PM CDTTSTM WND DMG3 N Rose Hill, KSSEVERAL 4 TO 5 INCH TREE LIMBS KNOCKED DOWN.
Jun 27, 7:14 PM CDTTSTM WND GST 701 Nw Udall, KS
Jun 27, 7:16 PM CDTTSTM WND DMGUdall, KSNUMEROUS TREE LIMBS KNOCKED DOWN BY THUNDERSTORM WIND GUSTS IN UDALL.
Jun 27, 7:17 PM CDTTSTM WND DMG1 E Belle Plaine, KSPOWER POLES KNOCKED DOWN FROM THUNDERSTORM WIND GUSTS.
Jun 27, 7:20 PM CDTTSTM WND DMGRose Hill, KS6 INCH DIAMETER TREE LIMBS DOWN IN THE CITY.
Jun 27, 7:22 PM CDTTSTM WND DMGUdall, KSNUMEROUS LARGE TREE DOWN IN TOWN.
Jun 27, 7:25 PM CDTTSTM WND GST 604 E Belle Plaine, KSSEVERAL LARGE TREE LIMBS WERE ALSO KNOCKED DOWN BY THE WINDS.
Jun 27, 7:32 PM CDTTSTM WND GST 63Strother Field Airport, KS
Jun 27, 7:32 PM CDTTSTM WND GST 70Winfield, KS
Jun 27, 7:36 PM CDTTSTM WND GST 655 N Braman, OKI-35 AT STATE LINE. REPORTED BY KWTV.
Jun 27, 7:40 PM CDTTSTM WND DMGArkansas City, KSTREE DAMAGE BEING REPORTED IN TOWN.
Jun 27, 7:41 PM CDTTSTM WND GST 58Arkansas City, KS
Jun 27, 7:52 PM CDTTSTM WND DMGArkansas City, KSNUMEROUS LARGE TREES DOWN AROUND TOWN AND A TRAFFIC LIGHT WAS ALSO BLOWN DOWN ON NORTH SIDE OF TOWN.
Jun 27, 7:54 PM CDTTSTM WND DMGArkansas City, KSTWO FOOT DIAMETER KNOCKED OVER IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4251 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS53 KICT 280006
SVRICT
KSC015-035-077-079-095-173-191-280100-
/O.NEW.KICT.SV.W.0155.130628T0006Z-130628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 703 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE   
EXTENDING FROM 7 MILES NORTH OF EL DORADO...TO AUGUSTA...TO BELLE   
PLAINE...TO 6 MILES SOUTHEAST OF ARGONIA...TO BLUFF CITY...AND 
MOVING SOUTHEAST AT 45 MPH.

  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...WELLINGTON...WINFIELD...BELLE PLAINE...DOUGLASS...
  CALDWELL...UDALL...LEON...OXFORD...SOUTH HAVEN...ATLANTA...
  LATHAM...GEUDA SPRINGS...BURDEN...ARKANSAS CITY...DEXTER...
  WELLINGTON AIRPORT...EL DORADO LAKE...PERTH AND ROCK.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 82. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 3700 9836 3739 9835 3751 9794 3802 9742
      3809 9715 3808 9699 3780 9652 3699 9653
TIME...MOT...LOC 0006Z 306DEG 40KT 3791 9682 3763 9700
          3740 9732 3720 9764 3700 9785

HAIL...<.75IN
WIND...80MPH

$$

KLEINSASSER
5 follow-up statements
273 
WWUS53 KICT 280016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT THU JUN 27 2013

KSC015-035-077-079-095-173-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARVEY KS-HARPER KS-BUTLER KS-
COWLEY KS-
716 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...HARPER...EXTREME SOUTHEASTERN HARVEY...EXTREME SOUTHEASTERN
KINGMAN...SEDGWICK AND SUMNER COUNTIES UNTIL 800 PM CDT...

AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF EL DORADO TO DOUGLASS TO 6 MILES
NORTHEAST OF WELLINGTON TO 6 MILES WEST OF CALDWELL...AND MOVING
SOUTHEAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...CALDWELL...LEON...OXFORD...SOUTH HAVEN...ATLANTA...GEUDA
SPRINGS...LATHAM...BURDEN...ARKANSAS CITY...DEXTER...ROCK...
ROSALIA...HUNNEWELL...STROTHER FIELD AIRPORT...BEAUMONT...CAMBRIDGE
AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 77. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 9836 3739 9835 3740 9783 3792 9741
      3793 9716 3796 9702 3780 9652 3699 9653
TIME...MOT...LOC 0015Z 306DEG 40KT 3783 9672 3749 9695
          3728 9727 3700 9768

HAIL...<.75IN
WIND...80MPH

$$

DARMOFAL
765 
WWUS53 KICT 280028
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT THU JUN 27 2013

KSC079-095-280037-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
KINGMAN KS-HARVEY KS-
728 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HARVEY
AND EXTREME SOUTHEASTERN KINGMAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3700 9836 3739 9781 3792 9715 3796 9702
      3780 9652 3699 9653
TIME...MOT...LOC 0027Z 306DEG 40KT 3778 9668 3731 9688
          3713 9719 3696 9749

$$

KSC015-035-077-173-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-SEDGWICK KS-HARPER KS-BUTLER KS-COWLEY KS-
728 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
BUTLER...SOUTHEASTERN HARPER...EASTERN SEDGWICK AND SUMNER COUNTIES
UNTIL 800 PM CDT...

AT 726 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF LEON TO 5 MILES NORTHEAST OF
WINFIELD TO GEUDA SPRINGS TO 8 MILES SOUTHEAST OF CALDWELL...AND
MOVING SOUTHEAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
GEUDA SPRINGS...ATLANTA...BURDEN...LATHAM...ARKANSAS CITY...DEXTER...
STROTHER FIELD AIRPORT...BEAUMONT...CAMBRIDGE AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 77. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 9836 3739 9781 3792 9715 3796 9702
      3780 9652 3699 9653
TIME...MOT...LOC 0027Z 306DEG 40KT 3778 9668 3731 9688
          3713 9719 3696 9749

HAIL...<.75IN
WIND...80MPH

$$

DARMOFAL
192 
WWUS53 KICT 280035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT THU JUN 27 2013

KSC173-280045-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SEDGWICK KS-
735 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3700 9836 3739 9781 3747 9753 3748 9715
      3767 9715 3759 9652 3699 9653
TIME...MOT...LOC 0035Z 306DEG 40KT 3754 9661 3719 9686
          3697 9731

$$

KSC015-035-077-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-HARPER KS-BUTLER KS-COWLEY KS-
735 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER...SOUTHEASTERN HARPER AND SUMNER COUNTIES UNTIL 800
PM CDT...

AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LATHAM TO 5 MILES SOUTHEAST OF WINFIELD TO SOUTH
HAVEN...AND MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BURDEN...ARKANSAS CITY...DEXTER...CAMBRIDGE AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 9836 3739 9781 3747 9753 3748 9715
      3767 9715 3759 9652 3699 9653
TIME...MOT...LOC 0035Z 306DEG 40KT 3754 9661 3719 9686
          3697 9731

HAIL...<.75IN
WIND...70MPH

$$

DARMOFAL
171 
WWUS53 KICT 280044
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU JUN 27 2013

KSC077-280054-
/O.CAN.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
HARPER KS-
744 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
      3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0044Z 306DEG 40KT 3744 9664 3714 9676
          3694 9709

$$

KSC015-035-191-280100-
/O.CON.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-BUTLER KS-COWLEY KS-
744 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND SUMNER COUNTIES UNTIL 800 PM CDT...

AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF ATLANTA TO DEXTER TO CHILOCCO...AND
MOVING SOUTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DEXTER...CAMBRIDGE AND MAPLE CITY.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
      3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0044Z 306DEG 40KT 3744 9664 3714 9676
          3694 9709

HAIL...<.75IN
WIND...70MPH

$$

DARMOFAL
334 
WWUS53 KICT 280059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT THU JUN 27 2013

KSC015-035-191-280108-
/O.EXP.KICT.SV.W.0155.000000T0000Z-130628T0100Z/
SUMNER KS-BUTLER KS-COWLEY KS-
759 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR COWLEY...SOUTHERN BUTLER AND
SUMNER COUNTIES WILL EXPIRE AT 800 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS...ESPECIALLY ACROSS COWLEY COUNTY WHERE GUSTS TO 
50 MPH WILL REMAIN POSSIBLE THROUGH 815 PM.

LAT...LON 3701 9780 3724 9781 3737 9750 3748 9715
      3756 9715 3756 9653 3699 9653
TIME...MOT...LOC 0058Z 306DEG 40KT 3735 9648 3705 9660
          3685 9693

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:39 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 27, 6:39 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT THU JUN 27 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE
SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL
DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST
INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING
THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE
LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL
AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE
CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT
THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE
WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK.

THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO
THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME
BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF.
LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW
CLIMO TEMPERATURES BY SUNDAY.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH
OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST
ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO
LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK.

DARMOFAL

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 617 PM CDT THU JUN 27 2013

MAIN CONCERN FOR THIS TAF PERIOD IS THE COLD FRONT PUSHING
THROUGH SOUTHERN KANSAS. THERE ARE GUSTY WINDS AHEAD OF THIS LINE
AND HAVE TRIED TO INDICATE STRONG GUSTS IN THE TEMPO GROUPS FOR
KHUT AND KICT. IT IS POSSIBLE THAT KICT COULD IN FACT HAVE
STRONGER GUSTS WITH THIS ACTIVITY BASED ON SOME OF THE RECEIVED
REPORTS AND AMENDMENTS WILL BE MADE IF EXPECTED TO LAST FOR A
GREATER LENGTH OF TIME. AFTER THE MAIN LINE PUSHES THROUGH...THERE IS
LINGERING THUNDERSTORMS BEHIND IT WHICH HAS PROMPTED THESE CHANCES
TO CONTINUE FOR THE NEXT FEW HOURS FOR THE MENTIONED SITES. TIMING
HAS BEEN DELAYED FOR KCNU AND THE SEVERITY MAY NOT BE AS STRONG
GIVEN THE CURRENT PROPAGATION OVER SOUTH CENTRAL KANSAS.

AFTER THIS COLD FRONT MOVES SOUTHEAST...WINDS WILL TRANSITION TO
THE NORTH AND BE ABOUT 10KT. SKIES WILL CLEAR OVERNIGHT FOR VFR
CONDITIONS AND BETTER FLYING CONDITIONS ON FRIDAY.

VP

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  94  66  89 /  70  10  10  10
HUTCHINSON      70  94  65  88 /  50   0  10  10
NEWTON          70  93  64  87 /  60  10  10  10
ELDORADO        70  93  63  87 /  70  10  10  10
WINFIELD-KWLD   73  94  65  90 /  70  10  10  10
RUSSELL         68  95  63  88 /  20   0  10  10
GREAT BEND      68  95  63  88 /  20   0  10  10
SALINA          69  94  65  88 /  30   0  10  10
MCPHERSON       69  94  64  88 /  50   0  10  10
COFFEYVILLE     74  93  66  88 /  50  20  10   0
CHANUTE         71  92  63  86 /  60  10  10  10
IOLA            71  91  63  86 /  60  10  10  10
PARSONS-KPPF    73  92  64  88 /  60  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT THU JUN 27 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
230 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO
TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE
WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG
STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS OVERNIGHT.

DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS
EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES.
PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS
EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.

COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND
AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME
THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE
SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA
FROM LATE THIS AFTERNOON THROUGH THE EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMB/ES

In the hours before

Local storm report, Jun 27, 6:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
06/27/2013  E70 MPH          SEDGWICK           KS   NWS EMPLOYEE

            70MPH WIND GUSTS REPORTED NEAR MAIZE AND 21ST.

&&

CDJ
Local storm report, Jun 27, 6:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     MCCONNELL AIR FORCE BAS 37.62N 97.27W
06/27/2013  M59 MPH          SEDGWICK           KS   ASOS

&&

HOWERTON
Local storm report, Jun 27, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     2 S WICHITA             37.66N 97.34W
06/27/2013                   SEDGWICK           KS   AMATEUR RADIO

            5 INCH DIAMETER TREES LIMBS DOWN.

&&

CDJ
Local storm report, Jun 27, 7:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     WEST WICHITA            37.69N 97.46W
06/27/2013                   SEDGWICK           KS   LAW ENFORCEMENT

            FIREWORKS TENT BLOWN OVER AT 167TH AND US54 IN WEST
            WICHITA.

&&

CDJ
Local storm report, Jun 27, 7:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND GST     JABARA AIRPORT          37.75N 97.22W
06/27/2013  M58 MPH          SEDGWICK           KS   ASOS

&&

CDJ
Local storm report, Jun 27, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     WICHITA MID CONTINENT A 37.66N 97.44W
06/27/2013  M89 MPH          SEDGWICK           KS   ASOS

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:10 PM CDTAreal Flood WarningICTSedgwick4 hr
Jun 27, 7:55 PM CDTSpecial Weather StatementICTChautauqua35 min
Jun 27, 8:02 PM CDTSpecial Weather StatementICTCowley28 min
Jun 27, 9:37 PM CDTSevere Thunderstorm WarningICTChase38 min
Jun 27, 10:42 PM CDTSpecial Weather StatementICTAllen48 min
Jun 27, 10:52 PM CDTSevere Thunderstorm WarningICTAllen, Woodson53 min
Jun 27, 11:33 PM CDTSpecial Weather StatementICTNeosho42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.